Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pregnant. Getting muscle, neck and shoulder spasm after progesterone shot. Side effect?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 28 Jan 2013 in Pregnancy
Question: My wife is getting progesterone shots and now pills. She also was asked to stay in bed to avoid miscarriage. What are the ptogesyerone side effects? I noticed that my wife is getting some minor neck, shoulder and face spasms.
doctor
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for posting a query.

Firstly progesterone is a hormone that is essential in early stage of pregnancy. It enhances the anchoring mechanism of placenta.And thus prevents spontaneous miscarriage.

When there is any chance of miscarriage, this drug is prescribed and it is very efficient. It can be advised to the patient up to 20 th week of pregnancy.

Now, the side effects of progesterone analogues are Dizziness, nausea, headache, fatigue, emotional instability, irritability; abdominal pain and distention; musculoskeletal pain. But, the symptoms you described do not indicates side effect of progesterone.

It may be due to the continuous bed rest. You can consult with your treating doctor about it.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Progestagens

doctor1 MD

I was given a 1 mg Estergen pill for hot flashes to take after bladder surgery to correct my prolapsed bladder but the doctor s assistant did not give me the Progesterone with it. I do still have my ovaries and uterius. after taking the Esterdoil for 9 months without Progesterone, I have started bleeding. I went in to see the doctor last week and he told me I should have been taking Progesterone also. So he took me off of the Estregen and gave me a Progesterone pill to take for 10 days. If I should stop bleeding on my on before I start taking the Progesterone, is it necessary to still take the Progesterone? I am dreading taking the harmone to make me have a heavy period?

doctor1 MD

Hello,I had a d and c almost a month ago,and I ovulated last week,the cause of my miscarriage was low progesterone as a result of high prolactin,pls should I take duphaston twice daily after my ovulation to prevent another miscarriage in case I conceived again?...I am taking parlodel for two weeks now

doctor1 MD

Since last spring, I ve been experiencing some very, weird symptoms sometimes to the pont where I cannot function. Last spring I started experiencing stomach bloating, weakness, dizziness, muscle spasms, severe depression, anxiety, etc. I had tons of blood tests, was seen by a gastroenterologist and an endocrinologist, and a dermatologist with no answers. I ve been keeping a log of my symptoms and I ve seen a pattern here. For a long time, I was taking progesterone cream to regulate my cycle. A saliva hormone test revealed estrogen dominance and weak ovulatory cycles. This was done at age 24. I had to take the drug Clomid to get pregnant which was age 28. Delivered at age 29. I saw the endocrinologist in Feb of 2011. Hormone testing results came back normal. She told me to get off all supplements including progesterone cream and get retested in 3 months. It s been 3 months now and symptoms seem to come and go around my period. And off the progesterone cream, my cycle length seems to get longer. Current cycle length is 50 some days. Got period this Thursday and symptoms started Sunday before that Thursday. They include headaches, fatigue, muscle weakness, eye twitching and burning, numbness/tingling in arms/legs, etc, nausea, intense depressiona nd anxiety, diarrhea and constipation, and the most troubling symptom is burning, stinging, itchy skin. Where the burning and stinging occurs I get white spots in those areas. The white spots don t go away, I just get more the next cycle when the burning and stinging occur again. This is now noticeably connected to my period. When I was on the progesterone cream, it happened all month long. When i got off the progesterone cream it happens around my period. I m currently waiting to see if the symptoms disappear when my period ends, which by the way is only light brown or red discharge when i wipe after using the toilet. Have a history of having a D&C and hydrothermablation done 3 years ago. Been 5 years since giving birth to my daughter. Do you think this could be autoimmune progesterone dermatitis? Should I see an immunologist?

doctor1 MD

I went through menopause about 7-8 years ago. Shorty after I started having to take thyroid medication, and started having problems with restless legs, which has gotten much worse. I also have serious sleep problems and despite walking regularly I continue to gain weight around my middle. My cholesterol is high, and I continue to have serious hot flashes. I ve been reading about hormone replacement therapy and it sounds like I have about every symptom of progesterone deficiency. Is it too late to try it?

doctor1 MD

Hi Doctor, what is the treatment for polycystic ovarian bilateral.

doctor1 MD

Would like to have solution for PCOD , irregular menses problem

doctor1 MD

Doctor recommended Naturogest 200 after IUI.Is taking the medicine orally okay?